Hail, Roger Mills
- When
- May 13, 5:43 PM CST
- Where
- Roger Mills County, 3.06 mi SW of Reydon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -99.960
Storms developed along a dryline over the Texas panhandle and moved into western Oklahoma, producing hail and wind reports on the evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms developed along a dryline over the Texas panhandle and moved into western Oklahoma, producing hail and wind reports on the evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:27 PM CST, 16 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 627 PM CDT Wed May 13 2020 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 208 PM CDT Wed May 13 2020 Still awaiting the development of convection in the vicinity of a dryline this afternoon. The dryline has mixed into the eastern Oklahoma Panhandle and extends south/southwest. Surface winds have backed some over the past hour, especially across southern parts of the Texas panhandle. Increased convergence in this area along with an approaching shortwave trough will be sufficient for thunderstorm develop by 21Z or so. Storm may not be numerous at first, but are expected to become more numerous during the late afternoon and evening. Relatively weak mid level flow should result in mainly a damaging wind and hail threat with the storms that move into western Oklahoma and northern Texas. Although storm intensity may decrease some, there will be a continued threat of hail and wind as storms move into central/south central Oklahoma during the mid to late evening. Storms will modify the current airmass in place but it will quickly recover Thursday morning into the afternoon. At this time, it appears a dryline will mix farther east Thursday afternoon into far western Oklahoma. A few severe storms may form by late afternoon near this boundary. && .LONG TERM... (Thursday through Tuesday) Issued at 351 AM CDT Wed May 13 2020 For Thursday, there is no appreciable synoptic-scale ascent (neutral mid-level height tendency). There is a slight chance thunderstorms may develop in vicinity of a frontal boundary across northwest/north central Oklahoma and along a dryline across western Oklahoma/north Texas with daytime heating. Coverage of storms (if they develop) appears isolated at best. A complex of thunderstorms will likely develop across Kansas and Missouri. The complex could affect areas across north central and perhaps central Oklahoma as it moves southward Thursday night. For Friday, a moist, unstable airmass will remain across the area with some notable meso- to synoptic scale features. A wind shift/weak cold front may move into northern Oklahoma. In addition, there could be a remnant boundary from the previous night's convection. Finally, a subtle PV anomaly may provide some synoptic-scale ascent. These features will result in a continued chance for showers and thunderstorms. For Saturday, a closed-low is forecast will develop across the Southern Plains. Model consensus has the center of the low in central to north Texas. There will be a continued moderate to high chance for showers and thunderstorms with the low in the vicinity. The low may drift far enough to the east to result in drier weather by early next week as a mid-level ridge develops to the west. Mahale && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Wed May 13 2020 Scattered thunderstorms will move across western Oklahoma through about 03Z, and may survive into central Oklahoma toward 04Z to 07Z or so. They may cause rather strong winds, even while weakening, through this time period. Low clouds are expected to redevelop overnight, covering most of our forecast area by 10Z or so. Similar to today, though probably a little earlier, ceilings should rise, and break up, during the late morning or early afternoon. A surface front will cause some erratic winds over northwest Oklahoma tomorrow afternoon and evening. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 85 67 81 / 60 10 30 40 Hobart OK 62 88 67 87 / 70 20 20 30 Wichita Falls TX 65 90 69 88 / 70 10 10 20 Gage OK 60 87 60 83 / 30 20 20 10 Ponca City OK 65 84 64 79 / 20 20 60 60 Durant OK 68 84 68 83 / 50 20 10 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....10 AVIATION...23
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Wed May 13 2020 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Wed May 13 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a risk for severe thunderstorms from 5 PM this afternoon to 3 AM tonight. An Enhanced Risk area is across west central and southwest Oklahoma and north Texas. It includes locations near Hobart, Clinton, and Altus in Oklahoma, and Vernon in Texas. A Slight Risk includes most of the remaining area except far east central and southeast Oklahoma. It includes locations near Oklahoma City, Ardmore, Woodward, and Ponca City. Initially, near the border with the Texas Panhandle, thunderstorms are expected to be isolated to widely scattered, with the primary hazards being very large hail up to the size of baseballs, damaging wind gusts up to 80 mph, and a low tornado risk. As thunderstorms move east, they are expected to consolidate into one or more line segments this evening. As this occurs, the primary hazard will become damaging wind gusts. Thunderstorms are expected to gradually weaken as they approach Interstate-35 late this evening. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations late afternoon into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a chance for strong to severe storms on Thursday, most likely in north-central Oklahoma in the late afternoon and evening. Strong to severe storms will be possible again on Friday and Saturday, but timing and location are still uncertain. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 543 PM CDT Wed May 13 2020 OKZ014>016-021-132330- Roger Mills OK-Dewey OK-Beckham OK-Custer OK- 543 PM CDT Wed May 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills... southwestern Dewey...north central Beckham and northwestern Custer Counties Until 630 PM CDT... AT 540 PM CDT, the leading edge of strong and gusty thunderstorm winds extended 5 miles southeast of Cheyenne, moving northeast at 55 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Cheyenne, Hammon, Leedey, Butler, Strong City, Moorewood, Foss Reservoir and Berlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3542 9971 3560 9979 3596 9920 3562 9895 TIME...MOT...LOC 2240Z 240DEG 49KT 3557 9959 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
622 PM CDT Wed May 13 2020
OKZ014-140000-
Roger Mills OK-
622 PM CDT Wed May 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills County Until
700 PM CDT...
AT 618 PM CDT, a strong thunderstorm was located 4 miles south of
Allison, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Cheyenne, Reydon, Strong City, Roll and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3573 10000 3586 9970 3585 9968 3556 9948
3547 10000
TIME...MOT...LOC 2318Z 241DEG 38KT 3554 10008
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Wed May 13 2020
OKZ021-034-140015-
Beckham OK-Greer OK-
639 PM CDT Wed May 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR eastern Beckham and north central
Greer Counties Until 715 PM CDT...
AT 638 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended near Delhi, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Elk City, Sayre, Carter and Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3542 9967 3542 9937 3520 9936 3499 9964
3512 9982
TIME...MOT...LOC 2338Z 215DEG 31KT 3513 9970
03The Amarillo radar (KAMA), 164 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
11 hail, 6 thunderstorm wind. Local standard time, as filed.
Approximated location.
Time and location estimate from radar.
Estimated severe wind gust.
Estimated severe wind gust.
Small tree limbs broken.
Time and location estimated from radar.
Also pea sized hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896923, 896924, 896933, 896934, 896935, 896936, 896937, 896938, 896939, 896940, 896941, 896942, 896945, 896946, 896949, 896950, 896952.